My wife has serious back problems and pain. She has had 4 failed back surgeries with the last one causing permanent loss of control of her foot. I've seen her do OK off of the Vicodin, but I know she hurts. I also know other people that live without drugs that are in constant pain.
My questions to the experts, those experiencing this, is the pain worse when going through withdrawls? If, how long will it be worse? She finished day 7 today still in pain and with a bad temper. I know the pain won't go away, but I'd like to hear from those of you who are in pain and have gone through the withdrawls. Does the pain get worse at first? If so, does it continue to get worse or does it start to get better with time? If it does start to feel better, when does it start to feel better and how long does it improve? At what point do you think you start experiencing the stabilized, normal, non-with drawl exaggerated pain?
Or am I just nuts? That's what I think she has gone through in the past. Problem is, she doesn't believe it. She thinks that this initial exaggerated pain is what she will have to endure the rest of her life.
I know everyone is different, but if you have a simialar situation, PLEASE share you experience.
Pain absolutly gets worse during withdrawels. Its called rebound pain. The reason is that the pain killers stop the bodies natural production of painkillers. When you stop taking the pills,there is nothing there to stop pain. It takes awhile for the body to start producing again. Everyone is different, so lets say around day 10-14, your wifes brain should have adjusted. She should try over the counter pain meds, like ibephophen. Your wife does have legitimate pain issues, so I don't know how much relief she'll get. Sorry.
your wife's brain is screaming for pills...feed me, feed me. this is what addiction is all about...a vicious cycle. her brain will try everything to "convince" your wife to take more pills...to satisfy it's need.
her brain will also tell her that her pain is much worse than it is...REALLY trying to convince her to take pills. it takes awhile... months...for her nuerotransmitters to heal. until this starts happening, your wife will not know what is real pain or exaggerated pain from the use of pills.
I am going through the same thing too right now. I have a bad back (discs) amongst other chronic pain issues (fibromyalgia, arthritis, DDD, etc) and I dont know how bad my pain will remain either. Im starting day 9 now and my back is really giving me terrible pain . I think it will vary for each person on how long it takes to make the brain start producing its own pain killing hormones and how much leftover true pain is still present. Sorry i dont have any answer for you. It really sucks going through this. I keep praying my back doesnt totally take me out through this current detox. So far Im not stuck bent over for days like I get sometimes, and I pray that I wont get that bad again. I have two little boys to take care of here!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.